# SDR DL757001429

- Difficulty date: July 29, 2000
- Submitted: August 1, 2000
- Operation: Air carrier
- Aircraft: N642DL
- Make and model: Boeing 757232
- Aircraft serial: 23996
- Aircraft time: 40,336 hours, 20,477 cycles
- Engine: Pwa PW2037
- Engine time: 43,944 hours, 23,931 cycles
- System (JASC): 7800 · Engine Exhaust System
- Part: Engine
- Condition: Damaged
- Location: Nr 1
- Part time: 43,944 hours, 23,931 cycles
- Stage of operation: IN
- How discovered: C
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

A/C 642 HAD A NR 1 ENGINE TAILPIPE FIRE.  RAMP DISCOVERED AND REPORTED FIRE AT AROUND 1350M WHILE DOING ROUTINE ARRIVAL WALKAROUND INSPECTION FOR INBOUND DAMAGE TO A/C.  MAINTENANCE AND AIRPORT FIRE DEPARTMENT INFORMED.  FIRE DEPARTMENT EXTINGUISHED FIRE AFTER MTC WAS UNSUCCESSFUL USING ENGINE SPIN-UP PROCEDURES.  HALON WAS USED.  FIRE WAS CAUSED BY FAULTY NR 5 BEARING SEAL.  NR 1 ENGINE WAS REPLACED AFTER HOT SECTION INSPECTION FOUND ENGINE UNSERVICEABLE.
